Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having dizziness and SOB. Has embolism on coumadine. On beta blocker. Safe?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
My mother just had a heart XXXXXXX and is now on beta blocker. SHe is continuing to have dizzines confusion and SOB with mild activity. THe said she did not have blockage and did not need STENTS or surgery. SHe also has hx of embolism and is on coumadine. Phlebitis and cellulitus.
Posted Sat, 15 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

She is already on Beta-blockers and anticoagulant / needs no more medicines for the heart. Your mother’s angiogram report is reassuring...That means other systems need to have a look...
     Next to heart, Lung is the cause for SoB – CT chest and Lung function test (Spirometry) will evaluate the anatomy (structure) and Physiology (function) respectively. Pulmonologist can help

      Dizziness is vague term - unsteadiness. If there is definite sense of rotation, it is vertigo. If it is from getting up from bed, it may be from postural hypo-tension.. Check her BP, lying and standing / It can be from anaemia – Check her haemoglobin?
     The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to evaluate. They have special tests to confirm or exclude the contribution of the ear.
     If there are no clues -and especially because of confusion – she should be seen by a neurologist. Cerebro- vascular insufficiency / even bleeding because of Warfarin – have to be excluded / MRI and MRA (MRI Angiography) may be necessary

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Having dizziness and SOB. Has embolism on coumadine. On beta blocker. Safe? 18 hours later
She has had the ENT and has been checking the BP. SHe is scheduled to see a neurologist. THey ruled out vertigo. She seems to not process the information you give her and she is needing you to states things over and over to write them down. Can she be having a slow bleed in her brain even though her coumadine levels are closely monitored???? Can she have another embolism even on coumadine????
Answered by Dr. Anantharamakrishnan 5 hours later
Bleeding or embolism is possible, in spite of tight control of the anticoagulant.

Atherosclerosis (thickening from age, lipids and so on) involving the blood vessels of the brain may be responsible leading to loss of memory for recent events, inattention and so on... Diffuse degeneration / Alzheimer might also be responsible...
Neurologist can clarify
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor